Dermatology Expert Forum
Penis irritation after sex
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Penis irritation after sex

I am a circumsized male, 32 yrs old.  I have had a regular sex life with many more partners over the last couple of years. But mostly I have used condoms.  With maybe 4 girls in the last year or two I have not.  But over the last year I have repetitively developed a weird inflamation (inflammation)/irration on my penis right below the head (the foreskin ring) after unprotected sex.  But it only with certain girls, not all. Like when I am having sex I can sort of feel that area (right below the head) burning a bit. Even though it is physically fine when we start. Then that nite it will be a little inflammed. Then the next day, pinkish/red and dry. Then for the next two days the area will flake off and go back to 100% normal. Note: The area is not itchy at all (I think ruling out Eszchema from what I've researched), and the only way the irritation will ever return is after unprotected sex.  One girl I've dated on and off and carried on numerous times with no protection... the condition has never happened. My penis is 100% fine after sex with her.  But it does with most.  So I'm thinking it is girl dependent.. like I'm alergic (allergic) to something in the vaginal secretions. I read a post earlier about a guy who had the exact same symptoms I have had while his wife was pregnant. None of the females I have had this problem with were/are pregnant. I read a lot of posts about esczema of the penis and how one should apply 1% cream for a week and see if the conditions go away. But I think I have something different. The conditions always go away on their own after 2/3 days.  Then I'm back to normal. Masterbation (masturbation) does not cause any symptoms at all. Unprotected oral sex does not either.  And from what I can recall unprotected anal does not produce the symptoms, although I've only done this a few times and can't recall for sure.  Just vaginal penetration, unprotected.  No symptoms on
the head or the shaft, just the area between them where the skin is really thin. Any help would be greatly appreciated, as this is perplexing and I really want to carry on a monogamous relationship with a girl I am currently dating and want to go to unprotected sex w/the pill.
Thanks, Kirk
Related Discussions
242489_tn?1210500813
The only explanation I can think of is that vaginal sex with some women places pressure on that part of your penis which a condom prevents.  If you had an allergy, you'd have itching and scaling and it would be all over and wouldn't go away without treatment, so I think you can eliminate that possibility.

I don't see how any of this affects your desire for monogamy.  You aren't describing an STD, herpes or otherwise.

So if your penis gets red sometimes in a way which goes away on its own, I'd just ignore it.

Best.

Dr. Rockoff
10 Comments
Blank
Avatar_n_tn
Is there anyway to strengthen the skin down in that area?  Maybe if I toughen it up a little bit this would stop happening. It doesn't cause a problem with monogamy, but more like with consistency.  Like if I continue dating this girl and we have unprotected sex, it's like I need to wait 3 days for the symptoms to clear up (skin to flake off and return to normal) before we can have sex again. Frustrating.
Thanks again, kc-sd
Blank
Avatar_n_tn
I have the exact same symptoms you were describing.  A slight burning sensation on the end of the penis during unprotected sex.  A small spotty rash appears for a few days then flakes off as dead skin.   The rash is small, usually only a thumbnail in diameter, and not always in the same place.

I hope to get a little more advise on this. I went to a PCP today, without barely looking he prescribed an anti-fungul cream (Lotrisome).  Just looking for some more info.
Blank
Avatar_n_tn
Please let me know if the cream works.  Is your flaking occuring on the head.. or right below it (like mine is)?  And yes, it does vary where it appears in that area as well.  I have found very few people who even know what we are describing... hopefully we can figure it out.  Keep your post coming on this thread. -kc-sd
Blank
Avatar_n_tn
I think it does have to do with the woman. Some women have a higher amount of yeast bacteria in the vagina than others and this can cause reactions like a burning sensation and rash in the man. Of course I'm not sure if this is what you are experiencing but my partner and I went through a similar thing which lead to me being treated for an infection - not him and this solved the problem. If the woman's infection isn't too bad, I believe the man can use anti-fungal cream instead to keep the reaction from causing a great deal of discomfort.
Anyway hope this helps.
Blank
Avatar_n_tn

Vryde,

Thanks for your very useful input!  That's exactly what I needed to hear because that is what I felt was happening... I just had no idea what content in the woman was causing the irritation (the yeast).  Could you please provide me with some more specific info since you are heading me down the right track. What should I have my girlfriend take to get rid of her yeast infection?  Should she go to the gyne?  What she tell him/her?  If I decide to try the anti-fungal cream approach, what should I get, where should I go?  It's so nice to hear of someone having the same problem. Really comforting as I have searched the web countless hours trying to get some help.

Thanks a bunch,
kc-sd
Blank
Avatar_n_tn
Follow-up:

I went to see a dermitologist, he gave me some free samples of Locoid* to use for 10 days. It has almost been 10 days and the affected area seems completely healed. I have had sex several times during the last 10 days with no re-occurance of the rash. (I did wash off before and after and reapply the Locoid.)
I quess I'll have to wait and see what happens after I stop using the Locoid.

As far as the high yeast content in your partner, my girlfriend was checked for that and she did not have a high content.

Will post a follow-up after treatment is over.
Blank
Avatar_n_tn
rd450,

  nice to hear you are seeing good results.  I ordered the stuff you mentioned, but I had to go overseas so it might take a bit to get here.  If you get a chance, can you post followup results, plus maybe if your symptoms were present when you used the topical.  Any more info would be appreciated.

thanks,
kc-sd
Blank
Avatar_n_tn
I dont know if I am posting my  comment too late, but it definetly sounds like a yeast problem..my husband and I went through this right after I went on birth control.  I never had problems with yeast infections until I started birth control and then I started getting them.  The problem is, is that if the man is not treated he will keep giving it back to his partner.  Your best bet is Nystatin ( I believe it can now be purchased over the counter) for 14 days twice a day...to clear it up, (it is a cream you use externally).  It comes to the man in the form of jock itch or a rash.  Your girlfriend should buy a kit  (Monistat or something similar) and use it at least for 3 days of treatment.  She can also ask her OBGYN to prescribe Diflucan which is a one time pill you take to clear up the infection (though I am pretty sure men cannot take this).  This is what our Dr advised us of...and it worked...but as always you should check with your Dr too.
Blank
Avatar_n_tn
Consider the possibility that it is related to vaginal pH.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank